Skip to main content
    • Aa
    • Aa

The geometry of non-distributive logics

  • Greg Restall (a1) and Francesco Paoli (a2)

In this paper we introduce a new natural deduction system for the logic of lattices, and a number of extensions of lattice logic with different negation connectives. We provide the class of natural deduction proofs with both a standard inductive definition and a global graph-theoretical criterion for correctness, and we show how normalisation in this system corresponds to cut elimination in the sequent calculus for lattice logic. This natural deduction system is inspired both by Shoesmith and Smiley's multiple conclusion systems for classical logic and Girard's proofnets for linear logic.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] G. Battilotti and G. Sambin , Basic logic and the cube of its extensions, Logic and foundations of mathematics ( A. Cantini et al., editors), Kluwer, 1999, pp. 165185.

[2] Nuel D. Belnap , Display logic, Journal of Philosophical Logic, vol. 11 (1982), pp. 375417.

[4] A. Carbone , Duplication of directed graphs and exponential blow up of proofs, Annals of Pure and Applied Logic, vol. 100 (1999), pp. 167.

[6] M. L. Dalla Chiara and R. Giuntini , Paraconsistent quantum logics, Foundations of Physics, vol. 19 (1989), pp. 891904.

[8] Vincent Danos and Laurent Reignier , The structure of multiplicatives, Archive of Mathematical Logic, vol. 28 (1989), pp. 181203.

[9] B. A. Davey and H. A. Priestley , Introduction to lattices and order, Cambridge University Press, Cambridge, 1990.

[11] J. Michael Dunn and Gary M. Hardegree , Algebraic methods in philosophical logic, Clarendon Press, Oxford, 2001.

[12] Jean-Yves Girard , Linear logic, Theoretical Computer Science, vol. 50 (1987), pp. 1101.

[14] George Grätzer , General lattice theory, Academic Press, 1978.

[15] D. J. D. Hughes and R. J. van Glabbeek , Proof nets for unit-free multiplicative-additive linear logic, Proceedings of the 18th Annual IEEE Symposium on Logic and Computer Science (Ottawa), 062003, extended abstract, pp. 110.

[17] A. G. Oliveira and R. J. G. B. de Queiroz , Geometry of deduction via graphs of proof Logic for concurrency and synchronization ( R. J. G. B. de Queiroz , editor), Kluwer, 2003, pp. 388.

[19] J. Schülte Monting , Cut elimination and word problem for varieties of lattices, Algebra Universalis, vol. 12 (1981), pp. 290321.

[20] L. Tortora de Falco , The additive multiboxes, Annals of Pure and Applied Logic, vol. 120 (2003), pp. 65102.

[21] L. Tortora de Falco , Additives of linear logic and normalization. Part I: A (restricted) Church-Rosser property, Theoretical Computer Science, vol. 294 (2003), pp. 489524.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 2 *
Loading metrics...

Abstract views

Total abstract views: 63 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 23rd September 2017. This data will be updated every 24 hours.